Arkansas, 2007Damaging Winds in Arkansas, September 6, 2007
September 6, 2007 · NWS TSA · 2 events in 2 counties and zones
Isolated severe thunderstorms affected the northwest corner of Arkansas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated severe thunderstorms affected the northwest corner of Arkansas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Sep 6, 2:15 AM CST, 2 hours 1 minute earlier.
Area forecast discussion, Sep 6, 2:15 AM CST, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
315 AM CDT THU SEP 6 2007
.DISCUSSION...
ISOLATED SHOWERS AND THUNDERSTORMS CONTINUE THIS MORNING OVER THE
EASTERN HALF OF THE FORECAST AREA WITHIN TROUGH AXIS ASSOCIATED
WITH UPPER LOW CURRENTLY LOCATED OVER WESTERN KANSAS. ADDITIONAL
CONVECTION NOTED OVER WESTERN OKLAHOMA IN REGION OF ENHANCED WARM
ADVECTION BENEATH STEEP MID LEVEL LAPSE RATES. SHORT TERM MODELS
TRANSLATE THIS REGION OF FORCING EASTWARD BUT WEAKEN IT TOWARD
MORNING. RESULTANT PRECIP CONFIGURATION WILL BE TO MAINTAIN LOW
CHANCES FOR MOST LOCATIONS THIS MORNING...AND DECREASING THIS
AFTERNOON AS FORCING WEAKENS AND CAP STRENGTHENS AS LOW LEVEL
PROFILES WARM AND PUSH HIGHS ABOVE NORMAL.
ATTENTION TURNS TO FRONTAL BOUNDARY ASSOCIATED WITH SHORTWAVE
TROUGH CURRENTLY OVER THE GREAT BASIN REGION. THIS BOUNDARY WILL
BECOME CONVECTIVELY ACTIVE TO OUR NORTHWEST THIS EVENING...AND
MAKE STEADY PROGRESS TOWARD NORTHEAST OKLAHOMA BY FRIDAY. THE DEEP
MOISTURE PROFILES CURRENTLY IN PLACE ARE EXPECTED TO BE FURTHER
ENFORCED BY THE REMNANT TROPICAL MOISTURE OF HENRIETTE...WITH A
BROAD REGION OF PRECIPITABLE WATER VALUES AT OR ABOVE 2 INCHES IN
ADVANCE OF THE COLD FRONT. THE BOUNDARY WILL SLOW ITS PROGRESS AS
IT BECOMES ORIENTED MORE PARALLEL TO UPPER FLOW. THIS COMPOSITE OF
UNSEASONABLY DEEP MOISTURE...SLOW MOVING FRONTAL BOUNDARY...AND
WEAK BUT SUSTAINED FORCING ALONG SOUTHERN PERIPHERY OF PREVAILING
WESTERLIES IS SUPPORTIVE OF SEVERAL ROUND OF WIDESPREAD RAINS.
LOCALLY HEAVY AMOUNTS ARE POSSIBLE AND WILL BE HIGHLY DEPENDANT ON
LOCATION OF THE FRONTAL BOUNDARY. PRECIP CHANCES WILL INCREASE
FRIDAY AND CONTINUE THROUGH AT LEAST SATURDAY.
MORE AGREEMENT TONIGHT FOR THE LATTER PORTIONS OF THE FORECAST
PERIOD AS LONGWAVE CENTRAL U.S. TROUGH BECOMES MORE DEFINED AS
POTENT SHORTWAVE TROUGH SLIDES INTO THE PLAINS BY SUNDAY.
ASSOCIATED COLD FRONT CURRENTLY APPEARS FORMIDABLE...AND CURRENT
TIMING IS INTO THE AREA ON MONDAY. PRECIP CHANCES CONTINUE IN ITS
ADVANCE WITH DRIER AND COOLER WEATHER FOR MID TO LATE NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 90 75 86 72 / 20 20 70 60
FSM 90 73 88 72 / 20 10 50 60
MLC 89 74 87 72 / 10 20 60 60
BVO 91 72 84 69 / 30 30 70 50
FYV 85 71 85 69 / 30 10 60 60
BYV 83 70 85 69 / 40 10 60 60
MKO 89 72 88 72 / 20 20 60 60
MIO 87 73 85 70 / 40 20 70 60
F10 89 74 87 72 / 20 20 60 60
HHW 90 75 89 73 / 10 10 40 40
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
SHORT TERM...17
LONG TERM....07
Hazardous weather outlook, Sep 6, 3:53 AM CST, 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
453 AM CDT THU SEP 6 2007
ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
453 AM CDT THU SEP 6 2007
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA AND THE NORTHWEST CORNER
OF ARKANSAS.
ONSET...ONGOING AND THEN AGAIN LATE TONIGHT.
DISCUSSION...
THE UPPER LOW WHICH PRODUCED RAIN ACROSS THE AREA YESTERDAY
WAS STILL BRINGING A FEW THUNDERTORMS TO THE NORTHEAST CORNER
OF THE FORECAST AREA THIS MORNING. A STRONG STORM OR TWO WILL
REMAIN POSSIBLE. ADDTIONAL STORMS WERE OCCURRING OVER CENTRAL
AND WESTERN OKLAHOMA. A FEW OF THESE STORMS MAY TRY TO MOVE
INTO THE AREA THIS MORNING BEFORE THEY DISSIPATE WITH THE
WEAKENING OF THE LOW LEVEL JET.
MORE STORMS WILL BE POSSIBLE LATER TONIGHT AS AN UPPER
TROUGH AND ITS ASSOCIATED COLD FRONT MOVE EAST OF THE
ROCKIES AND INTO THE PLAINS. A SEVERE WEATHER EVENT IS
EXPECTED OVER THE CENTRAL PLAINS THIS AFTERNOON AND
EVENING. A FEW OF THESE STORMS MAY TRY TO MOVE INTO
NORTHEAST OKLAHOMA LATE TONIGHT.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.
EXTENDED DISCUSSION...
THE AFOREMENTIONED UPPER TROUGH AND COLD FRONT WILL MAKE
PROGRESS EASTWARD AND SOUTHEASTWARD RESPECTIVELY FRIDAY.
THUNDERSTORM CHANCES WILL INCREASE AGAIN. THE COMBINATION
OF THE FRONT SLOWING DOWN AS IT MOVES INTO OUR AREA AND
ABUNDANT MOISTURE LEFT BEHIND THE PREVIOUS SYSTEM WILL
LIKELY RESULT IN HEAVY RAIN ACROSS PARTS OF THE AREA.
THE FRONT WILL STUGGLE TO MAKE FURTHER SOUTH THAN EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS SO THUNDERSTORM CHANCES
WILL CONTINUE INTO THE WEEKEND. A MORE PROGRESSIVE FRONT
WILL MOVE ACROSS THE AREA SUNDAY AND MONDAY ENHANCING
RAIN CHANCES IN THAT TIME FRAME.
HIGH PRESSURE WILL BRING SUNSHINE AND PLEASANT TEMPERATURES
TO THE AREA DURING THE MIDDLE OF THE UPCOMING WEEK.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGERS SHOULD BE PREPARED FOR HEAVY RAINS FROM
FRIDAY INTO SATURDAY.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Special weather statement, Sep 6, 3:13 AM CST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
413 AM CDT THU SEP 6 2007
ARZ001-010-061000-
BENTON AR-WASHINGTON AR-
413 AM CDT THU SEP 6 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 500 AM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHWEST ARKANSAS
NORTHWESTERN WASHINGTON AND SOUTHERN BENTON
AT 413 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
WEDINGTON...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...ROCKY COMFORT...SHADY GROVE...
HARMON...GALLITIN...HEALING SPRINGS...HIGHFILL...VAUGHN...
WEDINGTON...SAVOY...WHEELER...JOHNSON...TONTITOWN...ELM SPRINGS AND
OAK GROVE.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH...AND PERIODS OF TORRENTIAL RAINFALL.
LAT...LON 3611 9455 3602 9440 3610 9409 3633 9434Special weather statement, Sep 6, 4:03 AM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
503 AM CDT THU SEP 6 2007
ARZ001-010-061030-
BENTON AR-WASHINGTON AR-
503 AM CDT THU SEP 6 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 530 AM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHWEST ARKANSAS
NORTHERN WASHINGTON AND CENTRAL BENTON
AT 503 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
NORTHWEST OF HARMON...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...ROCKY COMFORT...SHADY GROVE...
HARMON...ROGERS...LOWELL...HEALING SPRINGS...CAVE SPRINGS...
SPRINGDALE...WHEELER...JOHNSON...TONTITOWN...ELM SPRINGS AND OAK
GROVE.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3622 9441 3612 9439 3610 9406 3633 9410Thunderstorm Wind, Washington
- When
- September 6, 4:16 AM CST
- Where
- Washington County, Elm Spgs
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.200, -94.230
Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs to the south of Creeks Golf Course.
Thunderstorm Wind, Benton
- When
- September 6, 4:56 AM CST
- Where
- Benton County, Bella Vista
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 36.430, -94.230
Thunderstorm winds estimated at 70 miles an hour blew down a large tree.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Florida, September 6 to 9, 20071 death · 1 event
- Flash Flood in Arizona, September 6, 20071 death · 1 event
- Hail and Damaging Winds in Nebraska, September 6, 2007$6.0 million · 2.75 in hail · 11 events
- Hail and Damaging Winds in Kansas, September 6, 2007$105,000 · 1.75 in hail · 6 events
- Flash Flood and Damaging Wind in Iowa, September 6 to 7, 2007$105,000 · 61 kt wind · 5 events
- Tornado and Hail in Nebraska, September 6, 2007$100,000 · EF0 · 3 events
- Hail and Damaging Winds in Texas, September 6, 2007$35,000 · 1 in hail · 7 events
- Hail and Damaging Winds in Kansas, September 6, 20071.75 in hail · 30 events
- Hail and Damaging Winds in Kansas, September 6, 2007$15,000 · 1.75 in hail · 19 events
- Damaging Winds in Texas, September 6, 2007$13,000 · 61 kt wind · 8 events
- Tornado and Flash Flooding in Missouri, September 6, 2007$2,000 · EF0 · 12 events
- Flash Flooding in Kansas, September 6 to 7, 20077 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 59204, 59205.